(800) 973-1540

Are Namenda and OCW tablets to blame for Dad's sudden change in behavior?

1 answer | Last updated: Dec 15, 2010
64px-hh6b80fd52d1
Q
An anonymous caregiver asked...
My father has had Alzheimer's for the last 7 years. He has been taking Namenda for last 5 years and now, for the last 6 months, he is also taking OCW tablets with Namenda. His behavior has changed drastically downwards. He is unable to sleep without tablet and shouts loudly. He is unable to do routine tasks also. Please help me what can I do.
 

Answers
A
Ladislav Volicer, M.D., Ph.D., is recognized as an international expert on advanced dementia care. He is a courtesy full professor at the School of...

Behavior of patients with Alzheimer's disease changes as disease progresses and your father might need a new evaluation by a psychiatrist or neurologist. However, the behavioral changes could be also caused by OCW tablets. OCW contains extract from 10 different herbs and I could not find any evidence that the claims of its effectiveness and safety are correct. As far as I know it is not approved by the Food and Drug Administration and I do not understand their claimed connection with the Nun Study. I believe that stopping OCW tablets would be good first step in management of your father's behavioral changes.

 

 
Ask a question Ask a question | Add an answer Add an answer